Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Morristown, TN

June 18, 2015Anderson County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 18, 2015, 2:21 PM EDT for Anderson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 2:21 PM EDT (18:21 UTC)
Expired
Jun 18, 2015, 3:00 PM EDT
In force
39 min
Issued by
NWS Morristown, TN

County Anderson County, TN

The radar

The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WWUS84 KMRX 181821
SPSMRX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT THU JUN 18 2015
 
TNZ035-036-067-181900-
ROANE TN-ANDERSON TN-MORGAN TN-
221 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...ANDERSON...AND MORGAN
COUNTIES UNTIL 300 PM EDT...

AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG 
THUNDERSTORM NEAR ROCKWOOD...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH ALONG WITH 
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROANE...
WESTERN ANDERSON AND SOUTHEASTERN MORGAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3585 8467 3590 8470 3591 8468 3598 8471
      3602 8474 3621 8433 3622 8430 3618 8424
      3618 8423 3621 8423 3600 8412 3599 8416
      3599 8419 3598 8420
TIME...MOT...LOC 1818Z 246DEG 24KT 3597 8463 

$$

TD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 1:51 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 18, 1:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
151 PM EDT THU JUN 18 2015

.AVIATION...THE UPPER RIDGE WILL SHIFT SOUTH AND EAST TONIGHT AND
FRIDAY...ALLOWING AN INCREASE IN LOW LEVEL MOISTURE. THIS ALONG
WITH STRONG DIURNAL HEATING WILL CAUSE THUNDERSTORMS TO CONTINUE
INTO THE EVENING. THEREFORE...EXPECT BETTER COVERAGE OF CONVECTION
THIS AFTERNOON AND EVENING AND WILL KEEP VCTS/SH IN TAFS FROM 19-21Z
THROUGH AT LEAST 06Z. SOME POSSIBLE MVFR FOG EARLY FRIDAY
ESPECIALLY AT TRI. FOR OTHER SITES FORECASTING JUST 6 MILES BUT
DEPENDING ON STORM COVERAGE LOWER VISIBILITIES MAY OCCUR LATE
TONIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD
Hazardous weather outlook, Jun 18, 3:58 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 AM EDT THU JUN 18 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-190800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
358 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW STORMS
MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE A BIT
FRIDAY THROUGH SATURDAY NIGHT. A FEW STORMS MAY BECOME STRONG TO
SEVERE WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL.
TORRENTIAL DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING...ESPECIALLY
IN THE USUAL FLOOD PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT DURING THE PERIOD
THURSDAY THROUGH SATURDAY NIGHT.

In the hours before

Special weather statement, Jun 18, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT THU JUN 18 2015

TNZ035-036-067-181900-
ROANE TN-ANDERSON TN-MORGAN TN-
221 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...ANDERSON...AND MORGAN
COUNTIES UNTIL 300 PM EDT...

AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR ROCKWOOD...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH ALONG WITH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROANE...
WESTERN ANDERSON AND SOUTHEASTERN MORGAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3585 8467 3590 8470 3591 8468 3598 8471
      3602 8474 3621 8433 3622 8430 3618 8424
      3618 8423 3621 8423 3600 8412 3599 8416
      3599 8419 3598 8420
TIME...MOT...LOC 1818Z 246DEG 24KT 3597 8463

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:51 AM EDTSpecial Weather StatementMRXMarion39 min
Jun 18, 12:59 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie38 min
Jun 18, 2:57 PM EDTSpecial Weather StatementMRXScott48 min
Jun 18, 3:27 PM EDTSpecial Weather StatementMRXMorgan18 min
Jun 18, 3:39 PM EDTSpecial Weather StatementMRXBradley, Polk36 min
Jun 18, 4:11 PM EDTSpecial Weather StatementMRXCocke49 min
Jun 18, 5:44 PM EDTSpecial Weather StatementMRXBradley31 min
Jun 18, 6:24 PM EDTSpecial Weather StatementMRXMeigs, Roane36 min
Jun 18, 6:57 PM EDTSpecial Weather StatementMRXLoudon48 min
Jun 18, 6:59 PM EDTSpecial Weather StatementMRXRoane46 min
Jun 18, 7:07 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Roane23 min
Jun 18, 7:28 PM EDTSpecial Weather StatementMRXKnox47 min
Jun 18, 7:35 PM EDTSpecial Weather StatementMRXSevier25 min
Jun 18, 7:37 PM EDTSpecial Weather StatementMRXCocke23 min
Jun 18, 7:42 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier48 min
Jun 18, 7:57 PM EDTSpecial Weather StatementMRXKnox48 min
Jun 18, 2:27 PM EDTSpecial Weather StatementMRXRussell48 min
Jun 18, 4:31 PM EDTSpecial Weather StatementMRXCherokee29 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.